New Side Effect From Pfizer-BioNTech Vaccine

Homepage | Forums | Main Forums | CORONA Virus / COVID-19 | New Side Effect From Pfizer-BioNTech Vaccine

Viewing 0 reply threads
  • Author
    Posts
    • #418228
      RCW2020
      Participant
      • Total Posts: 540

      News Desk
      Published on April 18, 2021

      Herpes zoster reactivation — a.k.a. shingles — following COVID-19 vaccination in six patients with comorbid autoimmune/inflammatory diseases may be a new adverse event associated with the Pfizer-BioNTech vaccine, suggested a new report.

      At two centers in Israel, there have been six cases of herpes zoster developing shortly after administration of the Pfizer vaccine in patients with disorders such as rheumatoid arthritis since December 2020, according to Victoria Furer, MD, of Tel Aviv University, and colleagues.

      Little has been known about the safety and efficacy of the COVID-19 vaccines among patients with rheumatic diseases, because immunosuppressed individuals were not included in the initial clinical trials, they explained.

      Accordingly, an observational study has been conducted at the Tel Aviv Medical Center and the Carmel Medical Center in Haifa, monitoring post-vaccination adverse events in patients with rheumatoid arthritis, spondyloarthropathies, connective tissue diseases, vasculitis, and myositis. This interim analysis included 491 patients and 99 controls, with events reported during the 6-week post-vaccination monitoring period. The prevalence among patients was 1.2% versus none in controls, Furer and colleagues reported in Rheumatology.

      Link to source…

Viewing 0 reply threads
  • You must be logged in to reply to this topic.